Penicillamine-induced pseudoxanthoma elasticum-like skin changes requiring rhytidectomy

G. H. Narron, N. Zec, R. I. Neves, E. K. Manders, F. M. Sexton

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

A 42-year-old woman with pronounced skin laxity of her neck underwent a rhytidectomy and was found to have pseudoxanthoma elasticum-like changes of her skin. Her medical history was significant for Wilson's disease, requiring that she take penicillamine for 26 years. In patients on long-term penicillamine therapy, 20% to 33% will develop a dermatopathy. The drug has been used to alter scar formation in various surgical conditions. Penicillamine is known to alter cross-linking of elastin and collagen fibers. A review of the literature reveals other penicillamine-related dermatopathies that may present to the surgeon.

Original languageEnglish (US)
Pages (from-to)367-370
Number of pages4
JournalAnnals of plastic surgery
Volume29
Issue number4
DOIs
StatePublished - Jan 1 1992

All Science Journal Classification (ASJC) codes

  • Surgery

Fingerprint Dive into the research topics of 'Penicillamine-induced pseudoxanthoma elasticum-like skin changes requiring rhytidectomy'. Together they form a unique fingerprint.

Cite this